Journal of Oral and Maxillofacial Pathology

CASE REPORT
Year
: 2013  |  Volume : 17  |  Issue : 3  |  Page : 431--435

Oral lesions associated with Nevirapine-induced Stevens-Johnson syndrome and toxic epidermal necrolysis: A report of 10 cases


Ramana BV Reddy, P Chandra Shekar, K Lalith Prakash Chandra, RS Aravind 
 Department of Oral Pathology, Sibar Institute of Dental Sciences, Takkellapadu, Guntur, Andhra Pradesh, India

Correspondence Address:
Ramana BV Reddy
Department of Oral Pathology, Sibar Institute of Dental Sciences, Takkellapadu, Guntur - 522 509, Andhra Pradesh
India

Stevens-Johnson Syndrome (SJS) and toxic epidermal necrolysis (TEN) are closely related severe, acute mucocutaneous reactions usually caused by drugs. They are acute life-threatening conditions and cause widespread necrosis of the epithelium. There is persistence of a high risk of SJS or TEN in relation to human immunodeficiency virus (HIV) infection associated with exposure to nevirapine (NVP). In this article, we present nine cases of SJS and one case of TEN in HIV-seropositive individuals who developed cutaneous, oral, ocular and genital lesions while being treated with NVP.


How to cite this article:
Reddy RB, Shekar P C, Chandra K L, Aravind R S. Oral lesions associated with Nevirapine-induced Stevens-Johnson syndrome and toxic epidermal necrolysis: A report of 10 cases.J Oral Maxillofac Pathol 2013;17:431-435


How to cite this URL:
Reddy RB, Shekar P C, Chandra K L, Aravind R S. Oral lesions associated with Nevirapine-induced Stevens-Johnson syndrome and toxic epidermal necrolysis: A report of 10 cases. J Oral Maxillofac Pathol [serial online] 2013 [cited 2021 Sep 19 ];17:431-435
Available from: https://www.jomfp.in/article.asp?issn=0973-029X;year=2013;volume=17;issue=3;spage=431;epage=435;aulast=Reddy;type=0